# SDR N3BA2016100500003

- Difficulty date: September 18, 2015
- Submitted: October 5, 2015
- Operation: Air carrier
- Aircraft: N38CJ
- Make and model: Cessna 402C
- Aircraft serial: 402C0023
- Aircraft time: 19,827 hours
- Engine: Cont TSIO520*
- Propeller: Mcauly 3AF32C505
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Nut
- Part number: SA628109
- Condition: Broken
- Location: Connecting Rod
- Part time: 19 hours
- Component: Connecting Rod
- Component part number: 646778
- Stage of operation: CL
- How discovered: O
- Nature of condition: T
- Precautionary procedure: E

## Discrepancy

NR 4 CYLINDER'S CONNECTING ROD END CAP SEPARATED FROM CONNECTING ROD.  INSPECTION OF ENGINE REVEALED THAT 1 OF THE 2 ATTACHMENT NUTS THAT SECURES END CAP TO CONNECTING ROD CRACKED INTO 4 PIECES ALLOWING END CAP TO STOP SECURING CONNECTING ROD TO CRANKSHAFT. CONNECTING ROD WAS FOUND INTACT. END CAP WAS FOUND IN 3 SEPARATE SECTIONS WITH 2 OF THE SECTIONS RETAINING LOWER HALVES OF ATTACHMENT BOLTS.
